MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ADULT TRACHE DIRECT INTERFACE; BZA

FISHER & PAYKEL HEALTHCARE LTD ADULT TRACHE DIRECT INTERFACE; BZA
Model Number OPT870
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ps339988.The opt870 adult tracheostomy interface is used to deliver humidified oxygen to patients via tracheostomy.The interface is held in place by a neck strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's tracheostomy tube.Method: the complaint opt870 interface was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photo provided by the customer, and our knowledge of the product.Results: visual inspection of the provided revealed a hole in the opt870 tube.Conclusion: without the complaint device, we were unable to conclusively determine the cause of the reported failure.However, the damage was most likely caused by tubing being punctured with a blunt object.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discolouration and deformation.Any product that fails the visual inspection is rejected.The subject device would have met the required specification at the time of production.The user instructions accompanying opt870 adult tracheostomy interface state the following: - "to ensure loading on tracheostomy tube is kept to a minimum, make sure lanyard is fitted appropriately." - "do not crush or stretch tube.".
 
Event or Problem Description
A distributor in (b)(6) reported on behalf of a healthcare facility, via a fisher & paykel healthcare (f&p) field representative, that the tubing of a opt870 adult tracheostomy interface was leaking air during use.It was also reported that there were some holes on the tube.There was no reported patient consequence.

Brand Name
ADULT TRACHE DIRECT INTERFACE
Common Device Name
BZA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key10121850
Report Number9611451-2020-00515
Device Sequence Number2851172
Product Code BZA
UDI-Device Identifier09420012432148
UDI-Public010942001243214810
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT870
Device Catalogue NumberOPT870
Device Lot Number2100749259
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2020
Initial Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1